MAUDE Adverse Event Report: STRYKER GMBH STRIKE PLATE T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STRIKE PLATE T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0150
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the impact tool (ref# (b)(6) ) would not screw into the brand new t2alpha femur targeting device (ref# (b)(6) ) even after several attempts.Everyone involved at the table tried.Rather, metal shavings were then abraded, but none of them did get into the patient.However, in order to then drive the nail in so as to be able to perform the surgery, the surgeon had to make do and hammered the impactor into the targeting device.".
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturing entity) and d4 (lot#); the reported event could be confirmed, since the strike plate cannot be attached to the targeting arm anymore in the received condition.The device inspection revealed the following: the visual inspection has shown that the thread flanks at the strike plate are totally flattened.Compared with the thread in the targeting arm it is likely that the first three or four thread flanks did get damaged during the description mentioned hammering and the rest of the thread flanks did get damaged during a previous procedure while the strike was not fully inserted and tightened into the counterpart as required.The evaluation has also shown that the top of the strike plate is in a excessively used condition, there are marks of numerous hammer blows visible, including some strong hits on the edge.There are also marks below the head visible and there is a burr at the hexagon present.A review of the device history for the reported lot did not indicate any abnormalities.The device was manufactured in the year 2015 and we are not aware of any other complaint of this nature for the reported lot number.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by the insertion of strike plate with a thread that was previously damaged into the intact thread of the targeting arm, this did lead to a deformation of the thread flanks and finally to the reported event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the impact tool (ref# (b)(4) would not screw into the brand new t2alpha femur targeting device (ref# (b)(4) even after several attempts.Everyone involved at the table tried.Rather, metal shavings were then abraded, but none of them did get into the patient.However, in order to then drive the nail in so as to be able to perform the surgery, the surgeon had to make do and hammered the impactor into the targeting device.".

Brand Name
STRIKE PLATE T2 FEMUR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16849252
Report Number0009610622-2023-00142
Device Sequence Number15094144
Product Code LXH
UDI-Device Identifier04546540196088
UDI-Public04546540196088
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0150
Device Catalogue Number18060150
Device Lot NumberK07627B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown